Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Virtually regular coverings

Authors: María Teresa Lozano and Carmen Safont
Journal: Proc. Amer. Math. Soc. 106 (1989), 207-214
MSC: Primary 57M12; Secondary 57M25
MathSciNet review: 937849
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce the concept of virtually regular covering, which include all regular branched coverings and also some irregular ones. We prove that, as in the case of regular coverings, some properties of the branching set reflect properties of the cover for virtually regular coverings of $ {S^3}$, generalizing results of Kim-Tollefson, Lozano and Plotnick. As a consequence, we obtain that every virtually regular cover of $ {S^3}$ branched along a fracturable prime and non split link is Haken.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M12, 57M25

Retrieve articles in all journals with MSC: 57M12, 57M25

Additional Information

PII: S 0002-9939(1989)0937849-8
Keywords: Branched coverings, incompressible surface, irreducible manifold, fracturable link
Article copyright: © Copyright 1989 American Mathematical Society